MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.2MM THREADED DRILL GUIDE FOR MATRIXRIB LOCKING PLATES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.2MM THREADED DRILL GUIDE FOR MATRIXRIB LOCKING PLATES
Catalog Number 03.501.033
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted: part: 03.501.033; lot: l776360.Manufacturing site: (b)(4).Release to warehouse date: 10.Apr.2018.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: upon visual inspection no obvious noticeable damage was noticed near the distal threading, but the cannulation did appear to be slightly oblong, which could potentially impact its ability to thread into plates as intended, and therefore the complaint condition will conservatively be confirmed.The reported damage was not noticeable.Dimensional inspection: a 2.28mm gauge pin (gp29) was able to pass through the distal cannulation, and the drill guide drawing calls for a dimensional range of ø2.28mm to 2.35mm.Document/specification review: relevant drawing was reviewed and no product design issues or discrepancies were observed.Due to the slightly oblong cannulation, the complaint condition will be conservatively confirmed investigation conclusion: upon visual inspection no obvious noticeable damage was noticed near the distal threading, but the cannulation did appear to be slightly oblong.It is not possible to determine a definitive root cause for the complaint condition, but it is possible that not threading the guide as intended, and/or exposing it to levering forces during use, could have caused the threaded cannulated region to deform.No product design issues or discrepancies were observed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the threaded drill guide was discovered to have stripped out while the surgeon attempted to screw in the threaded drill guide to the matrixrib locking plate, during a thoracic procedure on an unknown date.The procedure was successfully completed using the drill sleeves in the set.It was unknown if there was a surgical delay.Patient outcome was unknown.Concomitant device reported: matrixrib plate (part # unknown, lot # unknown, quantity unknown).This report is for one (1) 2.2mm threaded drill guide for matrixrib locking plates.This is report 1 of 2 for complaint (b)(4).

Brand Name
2.2MM THREADED DRILL GUIDE FOR MATRIXRIB LOCKING PLATES
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7973823
Report Number2939274-2018-54421
Device Sequence Number19252908
Product Code FZX
UDI-Device Identifier10887587010649
UDI-Public(01)10887587010649
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.501.033
Device Lot NumberL776360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1